Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 148, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 24, 2001, 3:06 AM CDT for Fayette County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 3:06 AM CDT (08:06 UTC)
- Expired
- May 24, 2001, 4:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fayette County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 240807 SVRBHM ALC057-240900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 AM CDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN WEST CENTRAL ALABAMA * UNTIL 400 AM CDT * AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ENTERING THE WESTERN SECTIONS OF THE COUNTY. THESE STORMS WERE MOVNG EAST-SOUTHEAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FAYETTE AND BERRY. LAT...LON 3377 8798 3363 8789 3365 8755 3391 8772
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:55 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 23, 9:55 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 955 PM CDT WED MAY 23 2001 ONE AREA OF SHOWERS/TSTMS ALREADY INTO W TN AND NW MS AND COULD REACH NW AL IN A COUPLE OF HOURS. ANOTHER AREA MOVING SWIFTLY THROUGH WESTERN AR AND INTENSIFYING. FORECAST LOOKS PRETTY MUCH ON TARGET AND ONLY MINOR CHANGES WERE MADE TO POPS AND TIMING FOR TONIGHT IN THE UPDATE. .BHM...NONE. 07
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:08 AM CDT | Severe Thunderstorm Warning | BMX | Franklin | 52 min |
| May 24, 2:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 55 min |
| May 24, 2:38 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 67 min |
| May 24, 2:55 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 65 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 35 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, DeKalb | 19 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee | 43 min |
| May 24, 5:00 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 15 min |
| May 24, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cullman | 28 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 24 min |
| May 24, 5:33 PM CDT | Tornado Warning | BMX | Jackson, Madison | 42 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 29 min |
| May 24, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 26 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 16 min |
| May 24, 6:07 PM CDT | Tornado Warning | BMX | Cullman, Walker | 23 min |
| May 24, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb, Jackson | 18 min |
| May 24, 6:25 PM CDT | Tornado Warning | BMX | Cullman | 35 min |
| May 24, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 13 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 21 min |
| May 24, 6:41 PM CDT | Tornado Warning | BMX | Blount | 49 min |
| May 24, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 30 min |
| May 24, 6:46 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 24 min |
| May 24, 6:52 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Morgan | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.